Alert archive / Missouri / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 34, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 6, 2021, 1:13 PM CDT for Alexander County, Illinois; Cape Girardeau County, Scott County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2021, 1:13 PM CDT (18:13 UTC)
- Expired
- May 6, 2021, 2:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alexander County, IL, Cape Girardeau County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 57 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 12:38 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723
WUUS53 KPAH 061813
SVRPAH
ILC003-MOC031-201-061900-
/O.NEW.KPAH.SV.W.0034.210506T1813Z-210506T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
113 PM CDT Thu May 6 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Central Alexander County in southern Illinois...
Central Scott County in southeastern Missouri...
Southern Cape Girardeau County in southeastern Missouri...
* Until 200 PM CDT.
* At 113 PM CDT, a severe thunderstorm was located near Delta, or 8
miles west of Chaffee, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Scott City, Chaffee, Oran, Benton, Morley, Kelso, Delta,
Dutchtown, Olive Branch, Horseshoe Lake Conservation Area,
Allenville, Commerce and Lambert.
This includes Interstate 55 between Mile Markers 77 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3710 8978 3713 8977 3713 8987 3732 8986
3721 8926 3715 8926 3712 8927 3710 8926
3709 8922 3705 8924 3707 8926 3707 8931
3706 8931 3702 8926 3700 8926 3699 8929
3701 8931 3701 8935 3699 8937 3697 8938
TIME...MOT...LOC 1813Z 286DEG 18KT 3722 8981
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
York1 follow-up statement
949
WWUS53 KPAH 061842
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
142 PM CDT Thu May 6 2021
MOC031-061852-
/O.CAN.KPAH.SV.W.0034.000000T0000Z-210506T1900Z/
Cape Girardeau MO-
142 PM CDT Thu May 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CAPE GIRARDEAU COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southern Illinois...and southeastern Missouri.
LAT...LON 3697 8938 3710 8978 3714 8976 3715 8970
3718 8970 3720 8965 3722 8965 3725 8949
3721 8926 3712 8927 3710 8926 3709 8922
3705 8924 3707 8926 3707 8931 3702 8926
3700 8927 3699 8929 3701 8931 3701 8935
TIME...MOT...LOC 1842Z 300DEG 20KT 3716 8961
$$
ILC003-MOC201-061900-
/O.CON.KPAH.SV.W.0034.000000T0000Z-210506T1900Z/
Alexander IL-Scott MO-
142 PM CDT Thu May 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR CENTRAL ALEXANDER AND CENTRAL SCOTT COUNTIES...
At 142 PM CDT, a severe thunderstorm was located over Chaffee, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Scott City, Chaffee, Horseshoe Lake Conservation Area, Olive Branch,
Thebes, Commerce and Lambert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3697 8938 3710 8978 3714 8976 3715 8970
3718 8970 3720 8965 3722 8965 3725 8949
3721 8926 3712 8927 3710 8926 3709 8922
3705 8924 3707 8926 3707 8931 3702 8926
3700 8927 3699 8929 3701 8931 3701 8935
TIME...MOT...LOC 1842Z 300DEG 20KT 3716 8961
HAIL...0.75IN
WIND...60MPH
$$
YorkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:39 AM CDT, 9 hours 34 minutes earlier.
Area forecast discussion, May 6, 3:39 AM CDT, 9 hours 34 minutes before
Area Forecast Discussion National Weather Service Paducah KY 339 AM CDT Thu May 6 2021 .SHORT TERM...(Today through Saturday night) Issued at 330 AM CDT Thu May 6 2021 Mid level short wave energy will rotate southeast into the mid MS River Valley today. An associated weak surface front will also move southeast and approach the lower OH River Valley by early this afternoon. Though surface dew points are only expected to make it up to near 50 or the lower 50s ahead of the front, enough marginal instability (SBCAPE 500-1000 J/KG) and moisture should be available for shower/thunderstorm development ahead of the front during the heat of the day. This, along with steep mid level lapse rates and moderate deep layer shear could lead to a few stronger to marginally severe storms across the region, where latest SPC Day 1 maintains a marginal risk for severe storms. Drier air will move in behind the front tonight/Friday as surface high pressure builds southeast into the lower MS River Valley. However, the rain-free conditions may be fairly brief. A warm front will develop out to the east of a surface low over the western high Plains on Saturday, and lift north through the forecast area Saturday afternoon and Saturday night. Though this could lead to an increase in shower coverage, esp Saturday afternoon/evening, it does not appear to be a wash at this time, as there seems to be little if any mid/upper level support. In fact, rainfall amounts with the frontal passage are now expected to average around a quarter inch or less at most locations. .LONG TERM...(Sunday through Wednesday) Issued at 330 AM CDT Thu May 6 2021 The extended forecast period begins with progressive, but increasingly sheared low/middle level shortwave moving over northwest Missouri with a corresponding low over south central Missouri around the noon hour on Sunday. The timing and positioning of positive vorticity lobes rotating around the base of the low amplitude shortwave are most similar in the ECMWF and Canadian deterministic and ensemble guidance on Sunday, suggesting a more disorganized and episodic convective development during the day. This will likely inhibit consistent coverage of heavy rainfall focusing the greater precipitation chances south of the warm front (generally located north of the WFO PAH forecast area). The best potential for any organized convective development on Sunday will likely be during the morning hours over foothills region of southeast Missouri where 0-1km/0-3km CAPE values could peak as high as 1400 j2/kg2, before being expended further east across the WFO PAH forecast area. There is a greater preference toward the ECMWF (and to a lesser degree, the Canadian) Ensemble solutions on the progressive nature of this system through the WFO PAH forecast Sunday night. Although the NBM initialization appears to high with PoPs Sunday night, kept at least low PoPs in place for collaborative reason with surrounding NWS offices. The NBM QPF forecast for the same time period appears reasonable (little no measurable QPF). Forecast confidence for the occurrence of PoPs and Weather goes down significantly from Monday night through Wednesday night, as model guidance from the ECMWF/Canadian/GFS ensembles have subtle changes in the position of the mean zonal flow (directly impacting the WFO PAH forecast area, and more amplified flow further north. This split flow scenario does not warrant a much more than slight/chance PoPs at the most. Attempted to lower PoPs from Tuesday through Wednesday, reflecting lesser coverage within collaboration limits. Depending on the evolution of the western U.S. trough Sunday, rain chances could be curbed even further. NBM temperature initialization appears reasonable in the extended forecast period, but dewpoints could be closer to the ECMWF guidance. && .AVIATION... Issued at 702 PM CDT Wed May 5 2021 VFR conditions are expected through much of the forecast period. Light and variable winds tonight will become southwesterly around 10 knots ahead of an approaching cold front on Thursday. Scattered showers and thunderstorms are expected to develop along and ahead of this front during the late morning and into the afternoon. Winds could be strong and gusty in the vicinity of thunderstorms. Winds will shift to the west/northwest during the afternoon in the wake of the front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...Smith AVIATION...RJP
Hazardous weather outlook, May 6, 12:49 PM CDT, 24 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1249 PM CDT Thu May 6 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1249 PM CDT Thu May 6 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible as a cold front makes its approach and passage this afternoon. A Severe Thunderstorm Watch is in effect until 6 PM CDT for much of the area. Refer to the Watch for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A chance of thunderstorms this weekend will bring heavy rain and lightning as the primary storm associated hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this afternoon.
In the hours before
Local storm report, May 6, 11:37 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1137 AM CDT THU MAY 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL 1 W VAN BUREN 37.01N 91.03W
05/06/2021 M0.75 INCH CARTER MO TRAINED SPOTTER
DIME SIZED HAIL JUST WEST OF VAN BUREN,
NORTH OF EASTWOOD. RELAYED BY TRAINED
SPOTTER THRU THE CARTER COUNTY EM.
&&Special weather statement, May 6, 11:47 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Paducah KY
1147 AM CDT Thu May 6 2021
ILZ084-MOZ076-086-087-100-107>110-061745-
Jackson IL-Butler MO-Carter MO-Stoddard MO-Wayne MO-Bollinger MO-
Cape Girardeau MO-Perry MO-Ripley MO-
1147 AM CDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON... BOLLINGER...EASTERN
CARTER...PERRY...RIPLEY...WAYNE...STODDARD...BUTLER AND CAPE
GIRARDEAU COUNTIES UNTIL 1245 PM CDT...
At 1145 AM CDT, trained weather spotters reported strong
thunderstorms along a line extending from 6 miles west of
Fredericktown to 8 miles northwest of Doniphan. Dime size hail was
reported in Carter County. Movement was southeast at 50 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Poplar Bluff, Perryville, Doniphan, Piedmont, Marble Hill, Advance,
Ellsinore, Altenburg, Williamsville, Fisk, Dudley and Wappapello.
LAT...LON 3705 9084 3705 9078 3714 9078 3717 9074
3727 9072 3727 9055 3732 9055 3732 9014
3764 9015 3769 9010 3773 8951 3663 9011
3661 9017 3650 9022 3650 9071 3671 9104
TIME...MOT...LOC 1645Z 303DEG 43KT 3754 9042 3672 9090
YorkSpecial weather statement, May 6, 12:26 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
1226 PM CDT Thu May 6 2021
ILZ075-076-080-081-084-MOZ076-061815-
Perry IL-Franklin IL-Jackson IL-Jefferson IL-Wayne IL-Perry MO-
1226 PM CDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...WAYNE...
JEFFERSON...JACKSON...FRANKLIN AND PERRY COUNTIES UNTIL 115 PM CDT...
At 1225 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Nashville Illinois to near St.
Mary Missouri. Movement was east at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mount Vernon, Perryville, Murphysboro, Du Quoin, Pinckneyville,
Christopher, Rend Lake Area, and Sesser.
LAT...LON 3845 8851 3766 8940 3776 9004 3787 8994
3787 8990 3791 8985 3788 8980 3785 8979
3785 8974 3780 8968 3782 8968 3796 8959
3822 8959 3821 8915 3846 8914
TIME...MOT...LOC 1725Z 275DEG 32KT 3841 8933 3782 8997
YorkSpecial weather statement, May 6, 12:42 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Paducah KY
1242 PM CDT Thu May 6 2021
MOZ086-100-107>110-061830-
Butler MO-Carter MO-Stoddard MO-Wayne MO-Bollinger MO-Ripley MO-
1242 PM CDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR BOLLINGER...CARTER...
RIPLEY...WAYNE...STODDARD AND BUTLER COUNTIES UNTIL 130 PM CDT...
At 1240 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Piedmont to near Alton.
Movement was east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Poplar Bluff, Dexter, Doniphan, Piedmont, Marble Hill, Van Buren,
Greenville, Lake Wappapello State Park, and Ellsinore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southeastern Missouri.
LAT...LON 3710 9102 3710 9096 3705 9096 3705 9078
3727 9073 3727 9055 3732 9055 3731 9015
3757 9015 3758 8995 3663 9000 3663 9015
3650 9022 3651 9101
TIME...MOT...LOC 1740Z 287DEG 33KT 3729 9055 3665 9141
YorkLocal storm report, May 6, 1:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
107 PM CDT THU MAY 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HAIL WILLIAMSVILLE 36.97N 90.55W
05/06/2021 M0.75 INCH WAYNE MO PUBLIC
DIME SIZED HAIL IN WILLIAMSVILLE.
&&Local storm report, May 6, 1:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
109 PM CDT THU MAY 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM HAIL NEELYVILLE 36.56N 90.51W
05/06/2021 M0.25 INCH BUTLER MO TRAINED SPOTTER
PEA SIZED HAIL REPORTED IN NEELYVILLE, MO BY
A TRAINED SPOTTER. RELAYED BY EM.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:26 PM CDT | Special Weather Statement | PAH | Jackson, Jefferson, Perry | 49 min |
| May 6, 2:05 PM CDT | Special Weather Statement | PAH | Edwards, Gallatin, Wabash, White | 40 min |
| May 6, 3:40 PM CDT | Special Weather Statement | PAH | Jefferson | 50 min |
| May 6, 3:52 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 38 min |
| May 6, 4:31 PM CDT | Special Weather Statement | PAH | Franklin, Hamilton, Wayne | 44 min |
| May 6, 4:54 PM CDT | Tornado Warning | PAH | Wayne | 36 min |
| May 6, 5:18 PM CDT | Special Weather Statement | PAH | Gallatin, Johnson, Saline, Union, Williamson | 42 min |
| May 6, 5:27 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pope, Saline, Williamson | 38 min |
| May 6, 5:57 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac | 33 min |
| May 6, 6:12 PM CDT | Special Weather Statement | PAH | Pope | 33 min |
| May 6, 6:32 PM CDT | Special Weather Statement | PAH | Massac | 28 min |
| May 6, 6:47 PM CDT | Special Weather Statement | PAH | Massac | 43 min |
| May 6, 11:47 AM CDT | Special Weather Statement | PAH | Bollinger, Butler, Ripley, Wayne | 58 min |
| May 6, 12:42 PM CDT | Special Weather Statement | PAH | Bollinger, Butler, Carter, Ripley, Wayne | 48 min |
| May 6, 12:53 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Carter, Ripley, Stoddard, Wayne | 37 min |
| May 6, 1:24 PM CDT | Tornado Warning | PAH | Cape Girardeau, Scott | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2021Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.